Alert archive / Alabama / Flash Flood Warnings in 2005

Flash Flood Warning 4, NWS Tallahassee, FL

March 27, 2005Coffee County, Dale County, Henry County, Alabama

NWS Tallahassee, FL issued this flash flood warning at Mar 27, 2005, 1:33 PM CST for Coffee County, Dale County, Henry County, Alabama. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 27, 2005, 1:33 PM CST (19:33 UTC)
Expired
Mar 27, 2005, 3:30 PM CST
In force
117 min
Issued by
NWS Tallahassee, FL
Area
Counties, with a storm outline in the text

Counties Coffee County, AL, Dale County, AL, Henry County, AL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.6 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2005-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 253 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2005-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 408 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
253 J/kg
Mixed-layer CIN
-97 J/kg
Mixed-layer LCL
687 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
408 m²/s²
0-3 km storm-relative helicity
497 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS52 KTAE 271936
FFWTAE
ALC031-045-067-272130-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
133 PM CST SUN MAR 27 2005

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EAST CENTRAL COFFEE COUNTY IN SOUTHEAST ALABAMA
  THIS INCLUDES THE CITY OF ENTERPRISE
  DALE COUNTY IN SOUTHEAST ALABAMA
  THIS INCLUDES THE CITIES OF...OZARK...FORT RUCKER...DALEVILLE
  HENRY COUNTY IN SOUTHEAST ALABAMA
  THIS INCLUDES THE CITIES OF...HEADLAND...ABBEVILLE

* UNTIL 330 PM CST

* AT 130 PM CST...EMGERGENCY MANAGEMENT REPORTED FLOODING FROM A
  THUNDERSTORMS OVER THE WARNED AREA.

* A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR           
  OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND    
  IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS             
  SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO 
  NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF 
  UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE.

* EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE RAPID FLOODING
  OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES.
  ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS
  OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT
  TO FLOODING.

* DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE
  ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
  CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED
  QUICKLY. IT ONLY TAKES A FOOT OR TWO OF FLOWING WATER TO SWEEP MOST
  CARS AWAY. REMEMBER...MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES.

LAT...LON 3122 8594 3139 8512 3172 8517 3142 8604

$$

10-BOLINSKI

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Mar 27, 12:45 PM CST, 48 minutes earlier.

Area forecast discussion, Mar 27, 12:45 PM CST, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
145 PM EST SUN MAR 27 2005

.SYNOPSIS...EARLIER SEVERE THREAT MAINLY ALONG THE WARM FRONT OVER
SW-SC GA...WITH GOOD THETA-E ADVECTION...& SOME ROTATION WITH
ISOLATED TORNADO THREAT. TRAINING OF STORMS DID PROMPT FLOOD WATCHES
& WARNINGS...MAINLY OVER SE AL & PARTS OF SW GA. THIS THREAT WILL
CONTINUE INTO THE EVENING HOURS AS THE COLD FRONT & ASSOCIATED
CONVECTION MOVE ACROSS THE AREA. ATMOSPHERE OVER THE CWA...
ESPECIALLY N FL...REMAINS MOIST & UNSTABLE...AS JET DYNAMICS &
SHORTWAVE ENERGY LIFTS ACROSS THE CWA. TORNADO THREAT CONTINUES WITH
A VEERING WIND PROFILE. WILL HAVE HIGH EVENING THREAT OF SEVERE
STORMS AHEAD OF THE SLOW MOVING COLD FRONT...WITH EXPECTED
SQUALL-LINE. ALSO THREAT OF WIND DAMAGE...BUT LARGE HAIL THREAT
LOOKS TO BE MINIMAL. THREAT CONTINUES OVER AREA UNTIL THE COLD FRONT
DRIFTS EAST...APPROX. 00Z MONDAY...WITH LIGHT SHOWERS OVERNIGHT
BEHIND THE FRONT. THEN HIGH PRESSURE SETTLES IN BEHIND THE FRONT FOR
MONDAY THROUGH MID-WEEK.

&&

.SHORT TERM...(TONIGHT THROUGH MONDAY).
SEVERE WEATHER THREAT WILL CONTINUE THIS EVENING...THEN AS THE COLD
FRONT PUSHES EAST...SOME CLOUDS & LIGHT PRECIP WILL LINGER INTO
EARLY MONDAY MORNING. BY MONDAY MID-DAY...HIGH PRESSURE FILTERS IN
WITH COOLER NW FLOW...AS CLOUDS WILL GRADUALLY BREAK. TEMPS MUCH
COOLER WITH MAIN WITH UPPER 60S TO LOWER 70S.

.LONG TERM...(TUESDAY THROUGH SATURDAY). NO CHANGES MADE. HIGH
PRESSURE & DRY WEATHER SETS UP THROUGH MUCH OF THIS WEEK. RETURN
FLOW BEGINS WEDNESDAY AFTERNOON...& THE NEXT CHANCE OF RAIN WOULD BE
THURSDAY AS THE NEXT LOW PRESSURE & COLD FRONT APPROACH FROM THE
WEST. LATEST GFS HAS SLOWED THIS COLD FRONT MORE & NOW HAS IT
THROUGH THE CWA FRIDAY AFTERNOON. THEN HIGH PRESSURE LATE FRIDAY &
INTO THE WEEKEND.

&&

.MARINE...
WINDS & SEAS ARE CURRENTLY REMAINING AT SCEC LEVELS. EXPECT TO SEE
INCREASE ALONG & BEHIND THE FRONT...SO SCA WILL BE POSSIBLE
OVERNIGHT. THEN SCA TO SCEC ON MONDAY. THEN LOWERING THROUGH
THURSDAY. THEN AGAIN INCREASING WITH THE NEXT SYSTEM.

&&

.FIRE WEATHER...
POSSIBLE DRIER & WINDY CONDITIONS COULD CAUSE SOME AREAS IN FLORIDA
TO REACH RED FLAG CONDITIONS MONDAY OR TUESDAY. WILL CONTINUE TO
MONITOR.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  56 69 45 78/ 70 05 00 00
PANAMA CITY  56 69 52 76/ 50 05 00 00
DOTHAN       53 66 46 77/ 50 05 00 00
ALBANY       54 65 45 77/ 60 05 00 00
VALDOSTA     56 66 46 78/ 80 10 00 00
CROSS CITY   59 70 47 78/ 70 20 00 00

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...FLOOD WATCH THRU 8 PM CST.
GA...FLOOD WATCH THRU 9 PM EST PARTS OF SC & SW...SEE WATCH FOR
     DETAILS.
FL...NONE.

&&

MCT
Hazardous weather outlook, Mar 27, 10:42 AM CST, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1142 AM EST SUN MAR 27 2005

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750-
755-770-775-281100-
BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA-
CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA-
DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL-
GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL-
INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL-
LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA-
MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA-
THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA-
INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA...
ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO...
CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD...
CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON...
DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA...
ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA...
GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA...
MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON...
OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY...
PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS...
STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON...
VALDOSTA AND VERNON
1142 AM EST SUN MAR 27 2005

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.
STRONG TO SEVERE STORMS ARE EXPECTED TODAY AND TONIGHT OVER THE
ENTIRE AREA. ALSO AREAS OF HEAVY RAIN LEADING TO LOCALIZED FLOODING
WILL BE POSSIBLE. A STRONG COLD FRONT WILL MOVE EAST INTO THE REGION
TODAY AND WILL BE ACCOMPANIED BY NUMEROUS SHOWERS AND THUNDERSTORMS.
SOME OF THESE STORMS WILL BE SEVERE...WITH DAMAGING WINDS...LARGE
HAIL...AND POSSIBLE TORNADOES. HEAVY RAIN WILL BE POSSIBLE AND
LOCALIZED FLOODING ALSO WILL BE A THREAT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY.
AFTER THIS FRONT MOVES THROUGH...HIGH PRESSURE WILL USHER IN FAIR AND
DRY CONDITIONS WHICH ARE EXPECTED TO LAST THROUGH MUCH OF THE
UPCOMING WEEK...BEFORE THE NEXT COLD FRONT APPROACHES ON FRIDAY.

.SPOTTER CALL TO ACTION STATEMENT...
WITH THE APPROACHING SEVERE WEATHER...SPOTTER ACTIVATION WILL BE
REQUIRED TODAY. DUE TO THE LIKELY SEVERITY OF THIS EVENT...ALL
RESIDENTS WITHIN THIS AREA OF CONCERN ARE URGED TO KEEP ABREAST OF
THE LATEST CONDITIONS AND BE ALERT FOR FURTHER WATCHES AND WARNINGS.

.RIP CURRENTS...
THERE IS A MODERATE RISK OF RIP CURRENTS TODAY ALONG THE FLORIDA
BIG BEND AND PANHANDLE BEACHES.

WIND...WAVE...AND TIDAL CONDITIONS SUPPORT STRONGER AND MORE FREQUENT
RIP CURRENTS TODAY. ONLY EXPERIENCED SWIMMERS SHOULD CONSIDER
ENTERING THE WATER. IF YOU ARE CAUGHT IN A RIP CURRENT...WADE
SIDEWAYS PARALLEL TO THE BEACH UNTIL YOU ARE OUT OF ITS PULL.

FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR
LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.

7-TREXLER

In the hours before

Special weather statement, Mar 27, 9:28 AM CST, 4 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1028 AM EST SUN MAR 27 2005

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-272300-
BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA-
CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA-
DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL-
GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL-
INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL-
LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA-
MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA-
THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA-
INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA...
ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO...
CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD...
CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON...
DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA...
ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA...
GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA...
MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON...
OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY...
PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS...
STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON...
VALDOSTA AND VERNON
1028 AM EST SUN MAR 27 2005

THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH FOR SOUTHEAST
ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG
BEND AND PANHANDLE...EFFECTIVE UNTIL 600 PM EST SUNDAY EVENING (500
PM CST).

THIS WATCH INCLUDES THE FOLLOWING COUNTIES:

IN ALABAMA...COFFEE...GENEVA...DALE...HENRY...AND HOUSTON.

IN FLORIDA...WALTON...HOLMES...WASHINGTON...BAY...JACKSON...
CALHOUN...GULF...GADSDEN...LIBERTY...FRANKLIN...LEON...WAKULLA...
JEFFERSON...MADISON...TAYLOR...DIXIE...AND LAFAYETTE.

IN GEORGIA...QUITMAN...CLAY...EARLY...MILLER...SEMINOLE...RANDOLPH...
CALHOUN...BAKER...DECATUR...TERRELL...DOUGHERTY...MITCHELL...GRADY...
LEE...WORTH...COLQUITT...THOMAS...TURNER...TIFT...COOK...BROOKS...BEN
HILL...IRWIN...BERRIEN...LANIER...AND LOWNDES.

REMEMBER A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES
AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN
THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER
CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.

17-GOULD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 6:34 PM CSTSevere Thunderstorm WarningTAEHouston26 min
Mar 26, 10:28 PM CSTSevere Thunderstorm WarningTAECoffee47 min
Mar 26, 10:56 PM CSTTornado WarningTAEHouston277 days
Mar 27, 4:19 AM CSTSevere Thunderstorm WarningTAEHenry41 min
Mar 27, 4:53 AM CSTSevere Thunderstorm WarningTAEHenry52 min
Mar 27, 5:41 AM CSTSevere Thunderstorm WarningTAEDale34 min
Mar 27, 10:09 AM CSTTornado WarningTAECoffee276 days
Mar 27, 10:25 AM CSTFlash Flood WarningTAECoffee, Dale, Henry3 hr
Mar 27, 1:06 PM CSTSevere Thunderstorm WarningTAECoffee39 min

Nearby

Flash Flood Warnings in Alabama, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.